MAUDE Adverse Event Report: SMITH & NEPHEW, INC. T-MAX HD PSTN SYS RPLCMNT KIT; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. T-MAX HD PSTN SYS RPLCMNT KIT; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Model Number 72204738
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, the headpiece of the "t-max beach chair" was not tightening down properly.When the medical staff tightened the black knob, the headpiece was still loose apparently.It is unknown if the event happened during surgery.Therefore, no patient involvement or surgical complications could be confirmed.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Event or Problem Description
It was reported that, the headpiece of the "t-max beach chair" was not tightening down properly.When the medical staff tightened the black knob, the headpiece was still loose apparently.No case reported; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
Event description updated.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product.No issues were noted.A functional evaluation was performed.The hex bar was loose from the ball assembly.The loctite that secures the ball to the hex shaft failed.No product identification information was provided and thus a manufacturing record review could not be conducted.A complaint history review concluded this was a repeat issue.The complaint was confirmed and the root cause has been associated with a degradation problem.

Brand Name
T-MAX HD PSTN SYS RPLCMNT KIT
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11086925
Report Number1643264-2020-02231
Device Sequence Number19505314
Product Code FWZ
UDI-Device Identifier00885556537459
UDI-Public00885556537459
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72204738
Device Catalogue Number72204738
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2021
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer12/28/2020
02/04/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date01/04/2021
02/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1